no....I take Carbatrol, which is carbamazepine, 400 mg AM, 400 mg pm. I have SOME joint pain, but it's from arthritis that I already had....
Have you talked to your doctor about this? What have they said? Is it merely annoying, and something that you can find a way to tolerate? Or is it something that absolutely drives you up a wall?
Have you considered that there may be something in your diet that you just can't eat anymore? Some of us E patients become gluten and/or lactose intolerant.........and this can cause other problems to surface. Trust me, I AM one of those lucky patients. fft: Just some food for thought.
Hi cha...nice to meet you! I take Carbatrol also and experience joint pain, but then I'm also 42 years old, over weight, working a very physical job on hard concrete every day, 5-6 days a week. Is your pain acute? Have you gained weight or started becoming more active than you were used to in the past? There could be several factors that have nothing to do with your meds, but then it is also listed as a rare side effect, so I would definatley discuss it with your doctor.
My daughter did have some joint pain from Trileptal, but from Tegretol she had terrible vision loss. The awful joint pain came with Lamictal. She couldn't even get out of bed. She was 15 and an athlete.
I used to take Carbamazepine but now take Carbatrol. I was on Carbamazepine for more than 5 years and about a half of a year stopped that and started on Carbatrol. But never had any issues with either. I am sorry you are having problems with it.
Thanks for all the replies! This joint ache has become a big issue and has been hindering my daily activities. I am no athlete, just an average guy who goes to a 9-5 computer job. I was just wondering whether anyone succeeded in mitigating the problem??
This may not be helpful; I hope it is.
I found that at the worst of my seizures, I had a strange mix with fibromyalgia and joint pain. Hurt everywhere, constantly. I felt like my body was making a choice: I could have seizures or I could have the muscle and joint pain. This situation went on for about a year; I was coming off Geodon at the time.
I was on Tegretol for about 5 years also. Did not have any joint or muscle pain with it. When I was on medication for bipolar back in the early 90s(I don't recall the name of the drug), I had horrible bouts with muscle and joint pain that was relieved only by chiropractic. It was during this time that I started having real problems with seizures.
i had a sezure yestarday while i was sleeping in afternoon luckly my friend saw it all ended up goiog to hospital very upset and very much in pain in my right side not having great sleep at moment my eyes cant seem to stop flitering when i close them. doctor sent me home with lorazepam did have a better sleep but still got to wait for them to sort my meds out and only the consultant can do this so its all a waiting game
Guys, I am unable to get a solution to this joint problem...Been to a doc and she suggested i live with it. Both my knees ache (while using stairways), My toe aches. I dont think i can live with it as she askes me to !!
I am taking Carbamazepine 200mg and I wanted to know is there a solution for this joint ache problem?? Medicine ? Holistic Drug? Alternative therapy?
Are you 100% certain the joint ache is a side effect from the drug, or could it be arthritis or something else? There are other drugs that you could try, but when you get on that merry-go-round trying different AEDs, you are eating out of Forest Gump's box of chocolates - you never know what you are going to get.
There are some non-drug approaches to seizure control that you can try - diets, neurobehavioral therapy, neurofeedback. See the chart linked in my signature for more information. I'd suggest trying the alternatives in conjunction with meds and keeping your neuro in the loop with what you are doing.
Well, if it's the meds, then you may need to change meds. Some of the AED's can cause poor calcium absorption. Hmmmm....Ok, you could try this....take 1000 mg. of Vit. C a day (Emergen-C makes really convenient packets...just mix with water and drink.) and MSM. When I had a really stiff wrist several years ago, my GP suggested it. It worked for me. I don't know if you're on any other meds, so you might want to call your doc and ask whether the MSM or vit. C would interact with what you're taking now. And then start taking a vit D and Calcium supplement.
i am on 300mg of lamictal and
800mg of tegratol and50mg of sertraline and at the moment they say they will be taking me of the tegratol but ive been on it for 14 years which is a worry and i have such a poor memory i have to go and get that checked out
I am going to ask a sensitive question, due to the fact I was beginning to have knee joint pain. I was told that for every pound of excess weight, you are putting about 10 lbs of pressure on your joints.
So is added weight a possible cause?
Arthritis can begin in childhood. But they are linking it also to nutritional choices. You might do a google search of that